# SDR 2004UALA01171

- Difficulty date: December 1, 2004
- Submitted: December 7, 2004
- Operation: Air carrier
- Aircraft: N197UA
- Make and model: Boeing 747422
- Aircraft serial: 26901
- Aircraft time: 28,592 hours, 3,630 cycles
- Engine: Pwa PW4056
- System (JASC): 3418 · Stall Warning System
- Part: Sensor
- Condition: Malfunctioned
- Location: Aoa
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ALTIMETER SPLIT 240-250 FT WITH RT SIDE READ LOW.  THE RT AOA PROBE IS SUSPECTED TO BE PROVIDING ERRONEOUS INDICATIONS TO THE ADC AT HIGH SPEEDS (0.8 - 0.9 MACH).  THE AIR DATA COMPUTER TAKES AOA INPUTS TO MAKE CORRECTIONS TO THE PITOT-STATIC PRESSURES.  DURING HIGH SPEEDS, THE INCORRECT AOA INDICATIONS WERE CAUSING ERRONEOUS CORRECTIONS TO BE APPLIED BY THE AIR DATA COMPUTER, THEREBY RESULTING IN SPLIT ALTIMETER INDICATIONS BETWEEN THE CAPTAINS AND FIRST OFFICERS SIDE.  REPLACEMENT OF THE FIRST OFFICERS ANGLE-OF-ATTACK PROBE RECTIFIED THE PROBLEM.
